I went to the doctor last July for a different reason and was given a prescription for Xanax 3 times per day. I only took one pill per day. I ask my Internist if I could get addicted and he said too small dose and I could take it every day and it would be ok. In January of this year (6 mos. later) I got concerned and cut it in half 1x per day. This month (8 mos) I started getting headaches, sweats, nausea and chills. I went back to the Internist today and he said that I was not addicted as the dose was too small. If I was then I would have been climbing the walls for the other 20 hours per day as the pill only lasts 4 hours per day. He said to just stop taking it. Ihave had the chills, headaches, sweats and nervousness all day. So I called the pharmacy and she said to cut the halfs down into halfs and take it for one week and then every other day for the next week and then stop. The Internist said that I probably had sleep apnea and not addicted. Do you think that I am having withdraws and is the pharmacist right? I have had sleep apnea for years and did not have this type of problem.